Skip to Content

Committed to Safety: As we resume services, we are taking all necessary precautions to keep you safe while we care for you. Limited visitation is now in place. Review all our visitor policies and precautions. Get more information on COVID-19.

Medicines That May Cause Vaginal Symptoms

Topic Overview

Many prescription and nonprescription medicines can cause vaginal symptoms. A few examples are:

  • Antibiotics.
  • Birth control pills.
  • Hormone therapy.
  • Chemotherapy for cancer.
  • Vaginal sprays, douches, and spermicides.

Vaginal symptoms may clear up on their own once you stop taking a medicine. A yeast infection can be treated with a vaginal cream, tablet, or suppository.

If you think your vaginal symptoms may be caused by a medicine:

  • Call the doctor who prescribed the medicine to determine whether you should stop taking it or take a different one. An appointment may not be necessary.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

Credits

Current as of: November 8, 2019

Author: Healthwise Staff
Medical Review: William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Martin J. Gabica, MD - Family Medicine
Kathleen Romito, MD - Family Medicine
H. Michael O'Connor, MD, MMEd, FRCPC - Emergency Medicine

Wellness Matters

Subscribe to our Wellness Matters e-newsletter, a monthly snapshot of the some of great wellness content from Cone Health providers.

Subscribe Now

Health Library